News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Diagnostics

Question: L Leg Edema After Stent placement


 Grandma Mel - Tue Feb 24, 2009 3:52 pm

Left lg edema and pain 16 months after double stent placement. Could this be from new medicine-Atenolol? Right leg is not swollen. Unable to get into cardio due to transportation.
'Thak you.
Grandma
 John Kenyon, CNA - Wed Mar 04, 2009 10:41 pm

User avatar Hi Grandma --

That just feels really odd to say to someone so young! I don't think your stent placement is responsible for the unilateral leg swelling, but since you have a history of vascular problems (heart), this could be indirectly related in the respect that you may have widespread, scattered vascular inflammation or a clotting disorder. Swelling and pain in one leg is of more urgent concern than if both were that way, oddly enough, because it often is due to one or more clots being lodged in a deep vein. Is the swelling in the calf? This would be typical enough of deep vein thrombosis (DVT) to warrant an urgent look with ultrasound at least. You wouldn't need to see the cardiologist for this, but a GP or even a visit to an acute care walk-in or (hate to suggest it, but if there's no other alternative) to the ER would be wise in order to rule out DVT, which can cause some serious problems if left alone.

Hope this is helpful to you. Please follow up with us here and also keep us updated. Good luck to you!

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here